Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Abbreviation leads to medication error
 

Abbreviation leads to medication error

A patient being treated for ulcerative proctitis was accidentally given aspirin suppositories twice a day for 11 days after a physicians order was written in an abbreviated form. The physician's abbreviation of 5 ASA suppository one gr bid was meant to be mesalamine which can be abbreviated as 5-aminosalicyclic acid. The patient's hospital stay was extended due to the medication error

Source: summary of medical news story as reported by US Pharmacist

Related Disease Topics:

  • Ulcerative procititis

Article Source Details

About: Abbreviation leads to medication error

Date: 15 November 2004

Source: US Pharmacist

URL: http://www.uspharmacist.com/index.asp?show=article&page=8_1380.htm

Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Proposed over the counter cholesterol drug still under doubt
  • Prostate cancer active surveillance
  • Prostate cancer incidence increasing in Nigerian men
  • Prostate cancer often caused by lack of exposure to natural sunlight
  • Prostate cancer prognosis may be predicted by measuring levels of beta-catenin
  • Prostate cancer recurrence linked to obesity
  • Prostate cancer risk reduced in diabetics
  • Prostate cancer risk reduced in patients with long term diabetes
  • Prostate cancer screening dilemma
  • Prostate cancer treatment has negative effect on sexual and urinary functioning
  • Prostate cancer vaccine improves survival rates
  • Prostate cancer victims need more focus on osteoporosis prevention
  • Prostate enlargement treatment options
  • Prostate enlargement treatment research
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise